MAUDE Adverse Event Report: CRAWFORD INTUB SET .8MMTIP 145MM 544MM; DILATOR, LACHRYMAL

CRAWFORD INTUB SET .8MMTIP 145MM 544MM; DILATOR, LACHRYMAL
Model Number MA922R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap that a crawford intubation set (part # ma922r) was used during a meeting with the sales representative to inspect and functionally test the device.According to the complainant, a new device that had been processed was used as an example, and upon pulling the stylet, it detached and the tubing broke.The device was available to be returned to the manufacturer for evaluation.Additional information has been requested, but has not yet been made available.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.An investigation of the device manufacturing records was not able to be conducted by the manufacturer as the lot # of the device in question was not known.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was returned to the manufacturer for physical evaluation.A visual examination of the device was performed which revealed that the stylet was not connected to the tubing.Reportedly, the stylet was returned inside the packaging with a label that stated "single use," which was assumed to reference the silicon tubing.The returned tubing was the incorrect size and was found to be thinner and more delicate than the device tubing.The root cause of the reported event was determined to be user error.

Brand Name
CRAWFORD INTUB SET .8MMTIP 145MM 544MM
Common Device Name
DILATOR, LACHRYMAL
MDR Report Key11068668
Report Number2916714-2020-00725
Device Sequence Number631352
Product Code HNW
UDI-Device Identifier04046964686238
UDI-Public4046964686238
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA922R
Device Catalogue NumberMA922R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/25/2021
03/04/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date02/23/2021
03/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1